Journal article icon

Journal article

A characterisation of jointless Dowling geometries

Abstract:
We use statistics of flats of small rank in order to characterise the jointless Dowling geometries defined by groups of order exceeding three and having rank greater than 3. In particular, we show that if the Tutte polynomial of a matroid is identical to the Tutte polynomial of a jointless Dowling geometry, then the matroid is indeed a jointless Dowling geometry. For rank 3 (and groups of order exceeding 3) this holds only if the order of the group is even.
Publication status:
Published
Peer review status:
Peer reviewed
Version:
Publisher's version

Actions


Access Document


Files:
Publisher copy:
10.1016/S0012-365X(99)90137-1

Authors


More by this author
Institution:
University of Oxford
Department:
Mathematical,Physical & Life Sciences Division - Mathematical Institute
Role:
Author
Publisher:
Elsevier B.V. Publisher's website
Journal:
Discrete Mathematics Journal website
Volume:
197–198
Pages:
713–731
Publication date:
1999-02-05
DOI:
ISSN:
0012-365X
URN:
uuid:6ef362fa-ccac-47c6-af7d-9d1ffef0419d
Local pid:
ora:8449

Terms of use


Metrics


Views and Downloads






If you are the owner of this record, you can report an update to it here: Report update to this record

TO TOP